MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM VIDA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM VIDA (DE); SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11060815
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Burning Sensation (4540)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthineers was notified of a patient injury while undergoing an examination with the magnetom vida system.The patient felt a burning sensation on their head during the examination which included a head/neck 20 coil.The patient had put her stole underneath her head during the examination.The patient¿s hair was burnt, and a yellow mark was visible on the head coil.As of the date of this report, additional information is not available.It is unknown if the patient sustained injury.Additional information regarding the event and the patient¿s health status has been requested.
 
Additional Manufacturer Narrative
H3, h6: the investigation is ongoing.A root cause has not been identified.A supplemental report will be submitted upon completion of the investigation if additional information becomes available.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed a detailed investigation of the reported event.It was stated in the investigation there was no serious injury associated with this issue.It was stated that a patient pressed the squeeze ball during an examination to report a burning sensation on the right side of her head.The patient sustained a minor skin injury/superficial blister on the right back of the head and burnt hair.In addition, the used head/neck coil showed light yellow discoloration / burn marks after the examination.The patient's burn was treated with topical ointment and the patient recovered well.Our experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s head lasted 12.8 min with an active scanning time of 8.8 min.No abnormality was found, which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 46.7 % of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 9.04 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the rf coils used were checked by our service engineer and found to be within specification.The head/neck coil used during the examination was used on multiple other patients in the meantime, and no further heating incidents occurred.The sar values were below the limit of 2 w/kg in normal operating mode during the whole examination.In summary no hardware or software problem was found which would explain the burn on the patient's head.The patient had used her stole as a cushion under her head.The provided pictures of the stole showed that it had several burn marks and holes.In summary no hardware or software problem was found which would explain the burn on the patient's head.The patient had used her stole as a cushion under her head.The provided pictures of the stole showed that it had several burn marks and holes.

Brand Name
MAGNETOM VIDA (DE)
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key22025677
Report Number3002808157-2025-00007
Device Sequence Number12546654
Product Code LNH
UDI-Device Identifier04056869039176
UDI-Public(01)04056869039176
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown